Hallucinations - treatements?


#1

My 80 year mother with PD is experiencing an increasing number of hallucinations which is causing her great distress. She feels like she is floating or falling and imagines people that arent there. She finds it really hard to be reassured that is not real. Her doctor is trying to improve things by very gradually reducing doses or mirapexin. 

Does anyone have any advice on how to prevent these episodes please?  thanks


#2

hello my name is norrie, i have experienced hallucinations at night, my first experience of them

was my duvet cover began to move as if there was something under it. plus cables wiggle.


and the carpet moves as if there is a large draft underneath,

i know now its not real, but im worried it will get worse. im now seeing things floating around the room,

is there anything can do about it?

 


#3

It usually means Parkinson medication will have to be altered/reduced. Google "Parkinson's and hallucinations", this will give you a lot of information from reliable sources, look for ed or gov in the website address. It is commonly experienced in the later stages of the disease (older age plays a role too), where patients are on several drugs in ever increasing doses. The appearance of hallucinations means that  the patient has gone beyond the for him or her tolerable max. dose. Visual hallucinations are most likely and a lot of patients know that these are not real. It is sometimes more distressing for the carer than the patient.


#4

hello, im so sorry to hear about your mum

my dad experienced this a couple of years ago to the point he was scaring us because he locked every door/window, thought my mum was cheating on him, saw men jump out his window, etc.  Very upsetting for him and to see. Turned out his medication was not on the correct level and had to be changed a little.

 

 


#5

 

It is not unusual to experience these hallucinations with parkinsons meds, i'm dreading going on to new medication in case that happens with me, as I have not had any sign of them on my regular meds!! Scary!!

 

Sheffy


#6

My advice on new meds is caution.I do pretty well on sinemet minus the jerky movements,ugh,I dont know where these site get their info on sideffects as while jerky movements are played down on some others say just the opposite.My movements started soon after I added CR sinemet,Doctors are still perplexed about them yet jerky movements are the number 1 sideeffect of CR sinemet,LOL

MY father had PD and I always remember him talking about his green lepricons.he was part irish,lol

To me Im sure I will get them but not fearful.I do have a quick immagination whether its PD or my nerves no matter.What I do is never react to what seems a harsh voice.If I ask to hear it again the impression felt is usuallynot harsh,do you understand this?

Hope the best for you

john